Alert archive / Georgia / Freeze Warnings in 2019
Freeze Warning 11, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Nov 1, 2019, 3:45 PM EDT for 29 counties in Georgia. It took effect at Nov 2, 2019, 5:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2019, 3:45 PM EDT (19:45 UTC)
- In effect from
- Nov 2, 2019, 5:00 AM EDT
- Expired
- Nov 2, 2019, 10:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
All 29 counties
Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Heard County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 103 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1946 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990 WWUS72 KFFC 011945 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA Issued by National Weather Service Jackson MS 345 PM EDT Fri Nov 1 2019 GAZ001>009-011>016-019>021-020345- /O.UPG.KFFC.FZ.A.0001.191102T0900Z-191102T1400Z/ /O.NEW.KFFC.FZ.W.0011.191102T0900Z-191102T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, and Cartersville 345 PM EDT Fri Nov 1 2019 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 10 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of north central, northeast and northwest Georgia. * WHEN...From 5 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ022-030>033-041>044-052>054-020345- /O.NEW.KFFC.FZ.W.0011.191102T0900Z-191102T1400Z/ Forsyth-Polk-Paulding-Cobb-North Fulton-Haralson-Carroll-Douglas- South Fulton-Heard-Coweta-Fayette- Including the cities of Marietta, Atlanta, Carrollton, Douglasville, East Point, Newnan, and Peachtree City 345 PM EDT Fri Nov 1 2019 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 10 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Portions of north central, northwest and west central Georgia. * WHEN...From 5 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GG
3 follow-up statements
157 WWUS72 KFFC 012151 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 551 PM EDT Fri Nov 1 2019 GAZ001>009-011>016-019>022-030>033-041>044-052>054-021400- /O.CON.KFFC.FZ.W.0011.191102T0900Z-191102T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Polk-Paulding-Cobb-North Fulton-Haralson-Carroll- Douglas-South Fulton-Heard-Coweta-Fayette- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Marietta, Atlanta, Carrollton, Douglasville, East Point, Newnan, and Peachtree City 551 PM EDT Fri Nov 1 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 10 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures in the upper 20s to low 30s expected. * WHERE...Portions of north Georgia and west central Georgia along and north of a line from Franklin to Peachtree City to Roswell to Cleveland. * WHEN...From 5 AM to 10 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ023>025-027-034>039-045>051-055>062-066>073-078-079-021400- /O.NEW.KFFC.FR.Y.0001.191102T0900Z-191102T1400Z/ Hall-Banks-Jackson-Madison-Gwinnett-Barrow-Clarke-Oconee- Oglethorpe-Wilkes-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock- Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin- Harris-Talbot- Including the cities of Gainesville, Lawrenceville, Athens, Decatur, Conyers, Covington, Griffin, and Milledgeville 551 PM EDT Fri Nov 1 2019 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 10 AM EDT SATURDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Portions of central Georgia and eastern north Georgia, south of the Freeze Warning and along and north of a line from Hamilton to Forsyth to Warrenton. * WHEN...From 5 AM to 10 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
362 WWUS72 KFFC 020748 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 348 AM EDT Sat Nov 2 2019 GAZ001>009-011>016-019>022-030>033-041>044-052>054-021400- /O.CON.KFFC.FZ.W.0011.191102T0900Z-191102T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Polk-Paulding-Cobb-North Fulton-Haralson-Carroll- Douglas-South Fulton-Heard-Coweta-Fayette- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Marietta, Atlanta, Carrollton, Douglasville, East Point, Newnan, and Peachtree City 348 AM EDT Sat Nov 2 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures in the upper 20s to low 30s expected. * WHERE...Portions of north Georgia and west central Georgia along and north of a line from Franklin to Peachtree City to Roswell to Cleveland. * WHEN...From 5 AM to 10 AM EDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The possibility exists for local spots of freezing fog mainly over the far northern portion of the warning area...close to the Tennessee border. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ023>025-027-034>039-045>051-055>062-066>073-078-079-021400- /O.CON.KFFC.FR.Y.0001.191102T0900Z-191102T1400Z/ Hall-Banks-Jackson-Madison-Gwinnett-Barrow-Clarke-Oconee- Oglethorpe-Wilkes-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock- Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin- Harris-Talbot- Including the cities of Gainesville, Lawrenceville, Athens, Decatur, Conyers, Covington, Griffin, and Milledgeville 348 AM EDT Sat Nov 2 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Portions of central Georgia and eastern north Georgia, south of the Freeze Warning and along and north of a line from Hamilton to Forsyth to Warrenton. * WHEN...From 5 AM to 10 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
214 WWUS72 KFFC 021401 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1001 AM EDT Sat Nov 2 2019 GAZ001>009-011>016-019>022-030>033-041>044-052>054-021515- /O.EXP.KFFC.FZ.W.0011.000000T0000Z-191102T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Polk-Paulding-Cobb-North Fulton-Haralson-Carroll- Douglas-South Fulton-Heard-Coweta-Fayette- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Marietta, Atlanta, Carrollton, Douglasville, East Point, Newnan, and Peachtree City 1001 AM EDT Sat Nov 2 2019 ...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... Temperatures will continue to rise above freezing. $$ GAZ023>025-027-034>039-045>051-055>062-066>073-078-079-021515- /O.EXP.KFFC.FR.Y.0001.000000T0000Z-191102T1400Z/ Hall-Banks-Jackson-Madison-Gwinnett-Barrow-Clarke-Oconee- Oglethorpe-Wilkes-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock- Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin- Harris-Talbot- Including the cities of Gainesville, Lawrenceville, Athens, Decatur, Conyers, Covington, Griffin, and Milledgeville 1001 AM EDT Sat Nov 2 2019 ...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... Temperatures will continue to rise above freezing. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Nov 1, 1:53 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Nov 1, 1:53 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion...updated for Aviation National Weather Service Peachtree City GA Issued by National Weather Service Jackson MS 153 PM EDT Fri Nov 1 2019 .PREV DISCUSSION... /Issued Issued by National Weather Service Jackson MS/ UPDATE... Clear skies dominated the area at late morning as the remaining low clouds have exited over the far north. Though sunny skies will prevail, it will still be quite cool as maximums only rise into the 50s and lower 60s. Adjusted temperatures based on current trends, otherwise no other changes were made./GG/ PREV DISCUSSION... /Issued 720 AM EDT Fri Nov 1 2019/ SHORT TERM /Today through Saturday/... High pressure will build across the state during the short term while a broad trough persists aloft. This should be a dry and colder period for our area...with mostly clear skies. Gusty northwest winds will diminish during the next few hours. The main concern with this forecast cycle is the expectation of another night of freezing temperatures for a portion of north GA. At this time...morning lows for Saturday look borderline freezing for most of the area north of Atlanta to Athens. For now...in coordination with neighbors...have issued a Freeze Watch for early Saturday morning for the northernmost counties. The day shift can take another look and make any adjustments. 41 LONG TERM /Saturday Night through Thursday/... A dry airmass will be in place to start the long term and this will continue through the rest of the weekend as surface high pressure moves across the eastern U.S. A weak cold front is forecast to move across the area Tuesday and Tuesday night with minimal moisture associated and no instability. This will give just small chances for light precip in the Monday night to Tuesday night timeframe and little to no significant rain amounts are expected. Some moisture return on Thursday could lead to light precip chances and the GFS and European are differing on this with the European wetter than the GFS and we will just have to wait and see how Thursday will play out as it gets closer. Temperatures start out below normal through Monday then warm to near or above normal the rest of the long term. BDL && .AVIATION... 18Z Update... Will continue a SKC forecast for the forecast period. Mainly NNW-N surface winds are diminishing as the pressure gradient relaxes, and so expect mostly calm wind overnight, but do note an uptick in mixing and NW wind by Saturday afternoon, especially at ATL. Also of note - heavy frost is possible early Sat am given ideal cooling overnight with thicker cirrus racing by just to the south. /EC/ //ATL Confidence...18Z Update... High confidence on most elements with medium-high confidence on increasing wind Saturday afternoon. EC && .PRELIMINARY POINT TEMPS/POPS... Athens 58 35 62 35 / 0 0 0 0 Atlanta 56 36 58 35 / 0 0 0 0 Blairsville 54 31 54 28 / 0 0 0 0 Cartersville 55 32 59 33 / 0 0 0 0 Columbus 60 38 64 38 / 0 0 0 0 Gainesville 56 36 59 34 / 0 0 0 0 Macon 60 36 65 37 / 0 0 0 0 Rome 54 31 59 33 / 0 0 0 0 Peachtree City 57 34 61 35 / 0 0 0 0 Vidalia 64 41 66 42 / 0 5 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Saturday morning for the following zones: Bartow...Catoosa...Chattooga...Cherokee... Dade...Dawson...Fannin...Floyd...Gilmer...Gordon...Lumpkin... Murray...Pickens...Towns...Union...Walker...White...Whitfield. && SHORT TERM... AVIATION...
Hazardous weather outlook, Nov 1, 11:30 AM EDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA Issued by National Weather Service Jackson MS 1130 AM EDT Fri Nov 1 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1130 AM EDT Fri Nov 1 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A freeze watch is in effect for portions of north and central Georgia. Refer to the freeze warning and watch product / ATLNPWFFC / for more information. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... A freeze watch is in effect for portions of north Georgia late tonight. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:55 AM EDT | Freeze Watch | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 12 more | 12 hr |
| Nov 1, 5:51 PM EDT | Frost Advisory | FFC | Baldwin, Banks, Barrow, Butts, Clarke, Clayton and 29 more | 16 hr |
Nearby
Freeze Warnings in Georgia, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.